Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

20 Something Moms 20 Something Moms
So I just started the patch yesterday. I just woke up with a 'sick' stomach, and vomited. Totally freaked me out, feels like morning sickness. I looked it up online, it says it can be a side effect and will go away after 3 months. My doctor never mentioned it to me.

My question is, is that normal? Because honestly if I wanted morning sickness I would get pregnant. Haha
Posted on CafeMom Mobile
by on Apr. 11, 2012 at 12:35 AM
Replies (31-40):
cupcake_mom
by KT on Apr. 13, 2012 at 6:51 PM

 i was on the patch from 16 till 23 and never had that problem.

XoHoustonoX
by on Apr. 13, 2012 at 11:33 PM

Not sure, I was on the patch for 6 months, hated it, burned and left a red rash anywhere I put it. Left adhesive that I had to scrub so hard I almost bled everytime I changed it. Then I got pregnant on it in month 5, found out month 6 and stopped. On an IUD now since having babies on the pill, patch and with condoms.....smh......IUD does give me awful periods but they've always been horrible, can't blame it on the IUD. Have had both the Mirena and now on Paraguard when the BF *cough, cough* accidentally pulled out the Mirena. Mirena made me gain all my baby weight back that I'd just lost, plus some :( Paraguard made me gain maybe another 5 lbs so all in all not bad for 12 years of coverage (if needed and if it works) 2 years on it now and no pregnancy.

melaniecerise
by Bronze Member on Apr. 13, 2012 at 11:35 PM

I had it and got pregnant while on it. I went back after my son was born to the patch again but she said that they don't use it anymore because of some problems with it. My doctor said they discontinued it

Megankae
by on Apr. 14, 2012 at 12:55 AM
I maybe wrong, but I think the ring doesn't have hormones. But I don't really know too much about birth control. I've never really used it. I used all of 3 packets of pills I forgot to take one and BAM, pregnant. It's funny, because for 3 years before that we never had a problem until I started birth control.

Quoting ShyMama0817:

What I have read about Implanon it contains the same active ingredients as the shot so that's a no go for me. I haven't given the nuvaring much thought. When i see my doc in 4 weeks for my 6 week check up I will talk to her about it. I really don't want artificial hormones making me angry and depressed and I have heard stories about the copper IUD. Maybe there is a type of bc I'm not aware of that would work for me.

Quoting Megankae:

Normally we do the Natural family planning too. I had decided to try birth control to curb my pre menstrual issues. I get extreme PMS. We haven't had any accidents yet *crosses fingers* so I'm not too stressed about finding something that doesn't make me sick.



IUD's freak me out, my aunt had one that ripped threw her uterus and got embedded in the lining some how. Poor dear, I'm sure it's unlikely to happen, but doesn't make me want to try it.



Have you done the ring, there's also a birth control implant that goes in your arm.




Quoting ShyMama0817:

Nope. I have tried 3 different pills, the cervical cap, hated that, and the depo shot. I only had one shot of the depo and I had hives for 2 and a half months! Turns out I am allergic in something in it. I didn't have a period in three months though but that was over shadowed by the constant itching! I got pregnant on the pill twice.

So after talking with my doctor and learning about it, we use Natural Family Planning. It takes morning temperature and cervical fluid checks. My Dr doesn't recommend it if you are done with kids because it isn't fool proof, she said its only about 90% effective even if its used correctly.

I think we are done after three wonderful kids but I am still undecided on which bc I will use. A tubal or him getting snipped (haha good luck on that one) or an IUD.

Quoting Megankae:

Very true! Hard to make a baby without ingredients. ;)


I think the hormones were just too strong for me. The doctor said they'd be stronger than the pill. I was fine of the pill, so I guess those hormones aren't too much.





Have you found something that works well with your body?






Quoting ShyMama0817:

I was on the patch for 7 months. Artifical hormones screw with my body and the patch was no exception! Same as the pill I got angry easily, I was depressed, taxes yards yards. I later found out it was too strong for me. The other side effect I got was no, absolutely no sex drive! I guess you can't get pregnant if u don't have sex, lol.



Posted on CafeMom Mobile
Jessica020410
by Jessica on Apr. 14, 2012 at 12:56 AM
I used it for awhile, and didn't have any problems with it. I loved the patch!
Posted on CafeMom Mobile
Megankae
by on Apr. 14, 2012 at 1:00 AM
Well, my brothers girl friend is in a program with Planned Parenthood where she tests out all the different kinds of birth control on the market (she's the test subject that finds out all the side effects for you). And she just recently got put back on the patch. Maybe they reformulated it?

We live on a Military Post in Germany. We might just be behind the times. All I know is she offered it to me, I heard okay things about it, and I thought I would try it.
Maybe your doctor just stopped offering it due to her (or his) patients having bad side effects.


Quoting melaniecerise:

I had it and got pregnant while on it. I went back after my son was born to the patch again but she said that they don't use it anymore because of some problems with it. My doctor said they discontinued it

Posted on CafeMom Mobile
ZakkarysMom
by Bronze Member on Apr. 14, 2012 at 1:03 AM
If you are talking about the Ortho Evra patch..GET OFF IT IMMEDIATELY. There have been many women injured and some that have died from this birth control. I was on the patch for maybe 2 to 3 months and developed a PULMONARY EMBOLISM. Yep thats right a blood clot in my lungs. I was a perfectly healthy woman. I have never smoked. This was 2 1/2 yrs ago and I am only 27. Please everyone reading this GET OFF THE PATCH. Look it up online. There are many lawsuits with the makers of the patch. I wish you the best.
Posted on CafeMom Mobile
Megankae
by on Apr. 14, 2012 at 7:32 AM
Don't worry, I ripped that thing off after the nurse told me that's what made me vomit.
I know blood clots are issues with all birth control. :( in sorry that happened to you! Are you doing better now?
Thank you for the heads up for all the women here!


Quoting ZakkarysMom:

If you are talking about the Ortho Evra patch..GET OFF IT IMMEDIATELY. There have been many women injured and some that have died from this birth control. I was on the patch for maybe 2 to 3 months and developed a PULMONARY EMBOLISM. Yep thats right a blood clot in my lungs. I was a perfectly healthy woman. I have never smoked. This was 2 1/2 yrs ago and I am only 27. Please everyone reading this GET OFF THE PATCH. Look it up online. There are many lawsuits with the makers of the patch. I wish you the best.
Posted on CafeMom Mobile
amnesialand69
by on Apr. 14, 2012 at 7:35 AM
I got preggo on the patch if you weigh over a certain weight it wont work right for you.
Posted on CafeMom Mobile
BusyB4thm
by on Apr. 14, 2012 at 9:00 AM

lol i never had nausea with the patch but i know a lot of women that have. Its a side effect of all birthcontrol. If its really bad contact your dr

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)